Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Oct 21, 2013, 1:51 PM CDT for Bee County, Refugio County, San Patricio County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2013, 1:51 PM CDT (18:51 UTC)
- Expired
- Oct 21, 2013, 2:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Refugio County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
888 WFUS54 KCRP 211851 TORCRP TXC025-391-409-211930- /O.NEW.KCRP.TO.W.0016.131021T1851Z-131021T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 151 PM CDT MON OCT 21 2013 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN BEE COUNTY IN SOUTH TEXAS... SOUTHWESTERN REFUGIO COUNTY IN SOUTH TEXAS... NORTH CENTRAL SAN PATRICIO COUNTY IN SOUTH TEXAS... * UNTIL 230 PM CDT * AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PAPALOTE...OR 9 MILES SOUTHEAST OF SKIDMORE...MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... ST. PAUL... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2828 9739 2808 9749 2811 9769 2826 9761 TIME...MOT...LOC 1850Z 273DEG 3KT 2816 9759 $$ MB
2 follow-up statements
621 WWUS54 KCRP 211903 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 203 PM CDT MON OCT 21 2013 TXC025-391-409-211930- /O.CON.KCRP.TO.W.0016.000000T0000Z-131021T1930Z/ BEE-REFUGIO-SAN PATRICIO- 203 PM CDT MON OCT 21 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR SOUTHWESTERN REFUGIO...NORTH CENTRAL SAN PATRICIO AND SOUTHEASTERN BEE COUNTIES... AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR PAPALOTE...OR 9 MILES SOUTHEAST OF SKIDMORE...MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... ST. PAUL... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2828 9739 2808 9749 2811 9769 2826 9761 TIME...MOT...LOC 1903Z 273DEG 3KT 2816 9758 $$ MB
083 WWUS54 KCRP 211930 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 230 PM CDT MON OCT 21 2013 TXC025-391-409-211939- /O.EXP.KCRP.TO.W.0016.000000T0000Z-131021T1930Z/ BEE-REFUGIO-SAN PATRICIO- 230 PM CDT MON OCT 21 2013 ...THE TORNADO WARNING FOR SOUTHWESTERN REFUGIO...NORTH CENTRAL SAN PATRICIO AND SOUTHEASTERN BEE COUNTIES WILL EXPIRE AT 230 PM CDT... THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAS EXITED THE WARNED AREA. LAT...LON 2828 9739 2808 9749 2811 9769 2826 9761 TIME...MOT...LOC 1929Z 273DEG 3KT 2816 9756 $$ TB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Oct 21, 12:22 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Oct 21, 12:22 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1222 PM CDT MON OCT 21 2013
.DISCUSSION...PLEASE SEE THE BELOW DISCUSSION FOR MORE DETAILS.
&&
.AVIATION...MVFR CONDITIONS WL INCREASE AHEAD AND JUST BEHIND
FROPA WHICH IS EXPECTED AROUND 06Z FOR VCT...07Z FOR LRD AND
AROUND 09Z FOR ALI AND CRP. DIURNAL-BASED SHOWER ACTIVITY WL
DIMINISH BY 02Z ACROSS MOST AREAS WITH THE LOSS OF HEATING. A
NARROW BAND OF RAIN WILL BE POSSIBLE IN THE VCNTY OF THE FRONT
GIVEN THE DEPTH OF BOUNDARY LAYER MOISTURE. LOW CLOUDS WL FINALLY
BEGIN BREAKING UP BETWEEN 13Z AND 16Z TUE. MOST AREAS SHOULD BE VFR
BY THIS TIME AS SUFFICIENT DRY AIR ADVECTION WL HAVE TAKEN PLACE
BY THEN.
&&
.PREV DISCUSSION... /ISSUED 1016 AM CDT MON OCT 21 2013/
DISCUSSION...A MID-LVL VORT MAX QUICKLY MOVING THROUGH CENTRAL TX
ALONG WITH THE RRQ OF A 100+ JET STREAK EXITING TO THE NORTHEAST
ARE MAINLY RESPONSIBLE FOR THE SCATTERED TO NUMEROUS CONVECTION
DEVELOPING THIS MORNING OVER THE WATERS. AS THIS VORT MAX AND RRQ
MOVE EWD BY THIS AFTN...THE OVERALL FORCING SHOULD WEAKEN.
HOWEVER...WITH A COASTAL TROUGH/WARM FRONT INTRUSION INLAND DURING
THE DAY AND SUFFICIENT MOISTURE (PWATS 1.5 TO 1.8 INCHES) AND
CAPES OF AT LEAST 1000 J/KG...WL MAINTAIN SLIGHT CHC TO CHC POPS
FOR ADDITIONAL DIURNAL-BASED CONVECTION FOR THIS AFTN. WL ALSO
KEEP IN 20-30% POPS AHEAD OF THE COLD FRONT AS IT MOVES THROUGH THE
CWA TNT. DRIER AND COOLER CONDITIONS WL THEN PREVAIL ON TUE/TUE NIGHT.
MARINE...WL ISSUE A SMALL CRAFT ADVISORY FOR NORTH WINDS BEHIND
THE TUE MORNING COLD FRONT. FOR NOW ONLY EXPECTING MARGINAL SCA
CONDITIONS WITH GUSTS TO 25 KT POSSIBLE DURING THE MORNING AND
EARLY AFTN HOURS ON TUE. OTHERWISE...ONSHORE FLOW WL PREVAIL
THROUGH TODAY AND THE FIRST HALF OF TNT AS THE WATERS REMAIN ON
THE ERN SIDE OF THE WK COASTAL TROUGH. PCPN COVERAGE SHOULD BE
WANING THROUGHOUT THE DAY PER THE REASONING GIVEN ABV.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 83 63 79 53 84 / 50 20 10 10 0
VICTORIA 80 59 78 49 81 / 40 20 10 0 0
LAREDO 85 64 80 56 84 / 20 20 10 0 0
ALICE 84 63 80 52 86 / 30 20 10 0 0
ROCKPORT 80 65 79 58 81 / 50 20 10 10 0
COTULLA 84 59 78 50 83 / 20 20 10 0 0
KINGSVILLE 84 64 80 54 84 / 40 20 10 10 0
NAVY CORPUS 81 67 77 61 80 / 50 20 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM TO 3 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
MBHazardous weather outlook, Oct 21, 5:39 AM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CDT MON OCT 21 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CDT MON OCT 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE REGION EARLY TUESDAY MORNING. WITH MODERATE NORTH WIND ACROSS THE NEAR SHORE WATERS SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TUESDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/GW
In the hours before
Local storm report, Oct 21, 9:56 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
956 AM CDT MON OCT 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 5 SE GEORGE WEST 28.28N 98.06W
10/21/2013 LIVE OAK TX COUNTY OFFICIAL
COUNTY ROAD 365 GOING INTO RIVER CREEK ACRES IS FLOODED
AND CLOSED DUE TO MAJOR FLOODING ON THE NUECES RIVER.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:51 AM CDT | Small Craft Advisory | CRP | 29 hr | |
| Oct 21, 2:52 PM CDT | Tornado Warning | CRP | San Patricio | 53 min |
| Oct 21, 3:38 PM CDT | Special Marine Warning | CRP | 82 min | |
| Oct 21, 3:47 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 58 min |
| Oct 21, 3:59 PM CDT | Areal Flood Advisory | CRP | Aransas, San Patricio | 61 min |
| Oct 21, 4:02 PM CDT | Flash Flood Warning | CRP | Nueces | 118 min |
| Oct 21, 4:45 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 45 min |
| Oct 21, 5:03 PM CDT | Special Marine Warning | CRP | 57 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.